MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80144
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Rupture (1546); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an angioplasty procedure, the pta balloon allegedly burst and separated from the catheter and left inside the patient's body.It was further reported that the detached balloon was tried to remove using a basket, but it was hard to see under the angiogram imaging due to the balloon material.It was also reported that a stent was used to attach it to the vessel wall in patient's body so that the balloon could no longer be moved.Reportedly there was a foreign substance was allegedly found on the end of the catheter upon removal.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos and images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 03/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas gold pta dilatation catheter was received for evaluation.During visual evaluation, the balloon was noted completely detached and not returned.Balloon material was seen at the proximal and distal balloon joints, noting previous attachment of the balloon.The glue bullet was not seated in its correct position.No functional testing was performed due to the nature of the complaint.One x-ray image was provided and reviewed.The image demonstrates a stent in the abdomen deployed but with some deformity presumably from the balloon segment that is being stented.One photo was provided and reviewed.The photo shows the atlas gold catheter with the balloon completely detached and not seen in the picture.The glue bullet is not seated correctly and unraveled fibers of the balloon are seen near the glue weld.Therefore, the investigation is inconclusive for the reported balloon rupture as no functional testing of the balloon could be performed due to the condition of the returned device.However, the investigation is confirmed for the reported unraveled material as unraveled balloon fibers were noted on the catheter from both the provided photo and returned device.The investigation is also confirmed for the reported balloon detachment as the device was received with the balloon completely detached and not returned, with the same seen in the provided photo.The investigation is also confirmed for the reported removal difficulty and entrapment of device as the x-ray image shows the stent with some deformity which is presumably due to the detached balloon segment being stented in the patient and not removed.A definitive root cause for the alleged balloon rupture, unraveled material, balloon detachment, removal difficulty and entrapment of device could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 03/2026), g3, h6 (device).H11: b5, h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured and separated from the catheter, which was left inside the patient's body.It was further reported that the balloon was difficult to remove through the sheath.It was also reported that the detached balloon was tried to be removed using a basket, but it was hard to see under the angiogram due to the balloon material.Reportedly, a stent was used to attach it to the vessel wall in the patient's body so that the balloon could no longer be moved.Further, a thread-like material was allegedly found at the end of the catheter upon removal.The current status of the patient is unknown.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17327687
Report Number2020394-2023-00523
Device Sequence Number20244364
Product Code DQY
UDI-Device Identifier00801741060755
UDI-Public(01)00801741060755
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80144
Device Catalogue NumberATG80144
Device Lot Number93QH0054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient RaceAsian